MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for evaluation as it remains implanted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00455, 0001032347-2019-00457, 0001032347-2019-00458, 0001032347-2019-00459, 0001032347-2019-00460.Medical products: tmj system left fossa component small, cat# 24-6563, lot# 661630; tmj system left standard mandibular component, cat# 24-6551, lot# 703160; "2.4mm" system high torque (ht) cross-drive screw, cat# 91-2708, lot# unk; "2.4mm" system high torque (ht) cross-drive screw, cat# 91-2710, lot# unk; tmj system cross drive fossa screw, cat# 99-6577, lot# unk; tmj system cross drive fossa screw, cat# 99-6579, lot# unk.Occupation: patient¿s grandmother and caregiver.
 
Event or Problem Description
It was reported that a crack in the patient's temporomandibular implant was discovered by x-ray following wisdom teeth extraction.The patient was involved in a motorcycle accident in (b)(6) 2018 that resulted in significant bodily trauma and mental impairment.The device remains implanted and there is no plan at this time for removal.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The non-conformance database was reviewed for the mandible component; no non-conformances were found.There are no indications of manufacturing defects.For all non-custom tmj mandibular implants in the previous one year (from the notification date) involving the implant fracturing, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the afmea.The most likely underlying cause of the complaint could not be determined, though it is possible that the fracture is related to patient activity.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9177373
Report Number0001032347-2019-00456
Device Sequence Number17040866
Product Code LZD
UDI-Device Identifier00841036060329
UDI-Public00841036060329
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2010
Device Model NumberN/A
Device Catalogue Number24-6551
Device Lot Number703160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;